Addiction Expert Forum
USING ZOPICLONE TO WEAN OFF TRAMADOL!. HELP!
About This Forum:

Questions in the Addiction forum are answered by a medical expert.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

USING ZOPICLONE TO WEAN OFF TRAMADOL!. HELP!

I was put on 150mg Tramadol SR to be taken in the AM. and another in the PM. Also I am to take 50mg Tramadol 3 times daily, for breakthrough pain, as the 50mg is a fast-acting capsule. After 4 days, though it helped my arthritis pain a little, I began feeling a bit anxious, worse each day I took it. I've suffered with horrific anxiety/depression last year for over 6 months and never want to get that bad again. This was a warning symptom, so I started taking only 1/2 the 150mg tablet, making it only 75mg, in the morning, but still took the 150mg in the PM, as well as the 3 50mg caps. I was told that is weaning too fast, by a friend  She said to have the 150mg Tramadol in the AM but only take 3/4 of the 150mg tab in the PM, but still take the 50mg ones as prescribed. I started that 2 days ago, and the anxiety is worse, and unbearable, sweats, tummy full of fear, like someone giving me a fright constantly, and the adrenalin flows too much, shakes, nausea.  I am prescribed zopiclone to help me sleep. Before  weaning of Tramadol, only having 1 now and then, not every night as prescribed.  Now I foolishly began using it to help me cope with the withdrawals, not knowing that zopiclone is highly addictive too, and extremely hard to get off. Oh God, Help! It calms me for about 2 hours. I'm finding I'm needing to take another 1/2, then 2 hours later other 1/2 etc. This frightens me, so I started to cut down the amnt of that too, while withdrawing from Tramadol. My GP and Psych have messed me up also, with both prescribing valium for me. I get a script from each for 2X 5mg a day. I never understood why one couldn't prescribe 4, instead of me getting 2 scripts.  Missed my appt with psych so rang for script for valium. Got it mailed 9 days later. I gave 8 to friend thinking I'd get 50 soon. Chemist only gave me 7 not 50. ? Have to take less of valium now til script from GP is due in 2 days.  Can anybody help with a weaning plan, to cope with withdrawals. I WANT OFF ALL MEDS!
2126606_tn?1346348724
It sounds like you are working with different prescribing doctors what in the end is escalating the issue for you. You have to decide which one of these doctor will be the best to assist you through the withdrawal in a safe and comfortable manner. Usually the psychiatrists have more experience with titrating patients from drugs. Don’t try to make a plan via internet. Is important that the plan is based on your unique history and health for it to work.
Wish you success and a healthy future.
2 Comments
Blank
5093508_tn?1390547531
I apologize for not replying to your helpful comments. I really appreciate you taking the time. I'm doing what you advised. Off tramadol. Now weaning off valium & zopiclone. Working with my psych only, in regards to meds. I've already but down by one valium in 2 weeks. Will see her on the 6th May and hope to cut down some more. She said to take it slowly, and to do it the way I'm most comfortable with. She gave me no plan as such and is more or less leaving it all up to me. Not very helpful, as I'd rather have a plan I can follow to the best of my ability. Anyway, I will soon be free of these meds, so won't have to keep seeing her once I'm off them. Paying her good money for a 5 min consult, which I can barely afford, for advice that's not really helpful. Oh well!
Blank
Continue discussion Blank
This Forum's Experts
1684282_tn?1350782543
Julia M Aharonov, DOBlank
MDS Rapid Drug Detox
Southfield, MI
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank